Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 274, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 7, 2017, 5:46 PM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2017, 5:46 PM EDT (21:46 UTC)
- Expired
- Oct 7, 2017, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 123 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
356
WUUS52 KTAE 072146
SVRTAE
FLC029-067-123-072215-
/O.NEW.KTAE.SV.W.0274.171007T2146Z-171007T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
546 PM EDT SAT OCT 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southern Lafayette County in Big Bend of Florida...
Northwestern Dixie County in Big Bend of Florida...
Southeastern Taylor County in Big Bend of Florida...
* Until 615 PM EDT
* At 545 PM EDT, a severe thunderstorm was located 8 miles east of
Steinhatchee, moving north at 15 mph. Some rotation was detected.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Steinhatchee, Tennille, Hines, Howell Place, Jonesboro, Clara and
Jena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2968 8319 2962 8331 2968 8346 2975 8357
2987 8326
TIME...MOT...LOC 2145Z 162DEG 12KT 2967 8325
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
04-MCDERMOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:52 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 7, 3:52 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
352 PM EDT Sat Oct 7 2017
.SHORT TERM [Tonight Through Sunday]...
***Key Points*** 1) Hurricane Nate is forecast to make landfall
along the southeast LA or MS coast late tonight or early Sunday
morning; tropical storm conditions are expected, mainly in gusts
across the coastal areas of the Florida Panhandle and inland
over our westernmost Florida Panhandle and westernmost SE AL
counties tonight into Sunday.
2) There is a threat for isolated tornadoes tonight into Sunday,
mainly across the western half of the forecast area. This threat
will exist with any activity that develops preceding Nate, as well
as within any rain bands that impact the region.
3) Coastal impacts are likely along the Panhandle and Big Bend
coasts, as wave and surf heights will remain elevated through late
Sunday. Between 2 and 3 feet of inundation is possible along coastal
areas, particularly tonight due to high astro tides and Nate's
influence.
**Discussion*** As of the 2 pm NHC advisory, Hurricane Nate was
around 105 miles south of the Mouth of the Mississippi River moving
rapidly to the north-northwest at 25 mph. At this rate, Nate will
make landfall over or near Biloxi, MS either late tonight or early
Sunday morning possibly as a category 2 hurricane. Tropical storm
conditions are expected, mainly in gusts over our far western
panhandle counties and our 3 westernmost Alabama counties.
Outside of the threat for tropical storm force conditions,
operational guidance remains consistent in indicating an environment
favorable for isolated tornadoes late tonight into Sunday, mainly
along and west of a line from around Albany to Apalachicola. Coastal
impacts are likely as well, as surf and seas will remain elevated
through the end of the weekend. The greatest risk for inundation
will occur during high tide later this afternoon and late tonight
along the Panhandle and Big Bend Coasts. For more information on
coastal flooding and rainfall amounts, please refer to the hydrology
section of the AFD.
Rain chances will range from likely to categorical for tonight and
Sunday. Tonight will be very muggy with lows in the upper 70s to
around 80. The all time highest minimum temperature for Tallahassee
is 81 degrees which occurred on July 15, 1980. This this record may
be tied or broken as we are forecasting a low of 81 degrees tonight.
Highs on Sunday will be in the lower 80s northeast to the mid and
possibly upper 80s elsewhere.
.LONG TERM [Sunday Night Through Saturday]...
With Nate well north of the area by Sunday night and tracking along
the Apalachians, impacts from the storm will be confined to the
short term. Once Nate moves to our north, an upper level ridge over
the Atlantic will build across the CWA. This will slowly slide
westward across the area with the center situated across the western
Gulf coast by the end of the week. In addition to the upper level
ridging, the area will remain on the western side of a surface ridge
for the beginning of the week. With the upper level ridge across the
area this week, highs will remain above normal with the upper 80s to
low 90s for much of the week.
&&
.AVIATION [Through 18Z Sunday]...
MVFR CIGs are beginning to lift at this time (18Z). VFR conditions
will become more widespread this afternoon. Scattered showers and
thunderstorms will develop by late this afternoon as Hurricane Nate
approaches the Central Gulf Coast. Rain and possibly thunder will
continue overnight and into the morning hours. Rain may be heavy at
times. Winds will increase overnight and gusts up to 30 knots are
expected tomorrow. A few gusts of tropical storm strength (34
knots)are possible at ECP and DHN.
&&
.MARINE...
Hurricane Nate continues to strengthen as it moves north-northwest
toward the central Gulf coast. Tropical Storm conditions are
expected tonight over the western Florida Panhandle waters, mainly
in gusts. Advisory level conditions are also expected in Apalachee
Bay southward. A small craft advisory has been issued for this area
through Sunday evening. Conditions are expected to improve beginning
Monday afternoon.
&&
.FIRE WEATHER...
Winds will be gusty through tomorrow as Hurricane Nate passes to the
west of the area. Red Flag conditions are not expected as RH values
will remain above critical thresholds.
&&
.HYDROLOGY...
Given Nate's quick forward motion, widespread rainfall amounts will
likely remain limited in the 1-2 inch range, mainly west of a line
from Apalachicola, FL to Dothan, AL. Locally higher amounts will be
possible in any bands that set up across the region, which could
double aforementioned amounts and yield localized flooding.
In the Tropical Storm Warning area, 2 to 3 feet of inundation
remains possible. The threat for inundation extends eastward into
Apalachee Bay, where a Coastal Flood Advisory is in effect until
Sunday afternoon for the potential of 1 to 3 feet of inundation.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 81 85 77 88 73 / 70 60 20 30 10
Panama City 81 84 78 85 75 / 70 70 40 20 10
Dothan 78 81 75 87 72 / 80 80 50 40 10
Albany 78 83 75 88 73 / 70 70 20 30 20
Valdosta 78 85 74 88 73 / 60 60 20 50 20
Cross City 79 86 76 89 73 / 60 50 30 40 20
Apalachicola 82 84 77 86 75 / 70 50 30 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 2 PM EDT Sunday for Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla.
Tropical Storm Warning for Central Walton-Coastal Bay-Coastal
Gulf-Holmes-Inland Bay-North Walton-South Walton-
Washington.
High Surf Advisory until 2 AM EDT Sunday for Coastal Franklin.
GA...None.
AL...Tropical Storm Warning for Coffee-Dale-Geneva.
GM...Small Craft Advisory until 8 PM EDT Sunday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM.
Tropical Storm Warning for Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Apalachicola to Destin FL
from 20 to 60 NM.
&&
SHORT TERM...Barry
LONG TERM...Fieux
AVIATION...McD
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...BarryThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 11:40 PM EDT | Small Craft Advisory | TAE | 50 hr | |
| Oct 7, 3:26 AM EDT | High Surf Advisory | TAE | Franklin | 23 hr |
| Oct 7, 11:17 AM EDT | Tropical Storm Warning | TAE | Bay, Gulf, Holmes, Walton, Washington | 24 hr |
| Oct 7, 4:25 PM EDT | Special Marine Warning | TAE | 35 min | |
| Oct 7, 5:24 PM EDT | Tornado Warning | TAE | Bay | 36 min |
| Oct 7, 5:26 PM EDT | Special Marine Warning | TAE | 34 min | |
| Oct 7, 6:07 PM EDT | Special Weather Statement | TAE | Taylor | 38 min |
| Oct 7, 6:43 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 32 min |
| Oct 7, 6:54 PM EDT | Special Marine Warning | TAE | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.